Modeling the lid driven flow: theory and computation

Abstract. Motivated by the study of the corner singularities in the so-called cavity flow, we establish in the first part of this article, the existence and uniqueness of solutions in L$^2$(Ω)$^2$ for the Stokes problem in a domain Ω, when Ω is a smooth domain or a convex polygon. This result is based on a new trace theorem and we show that the trace of u can be arbitrary in L$^2$(∂Ω)$^2$ except for a standard compatibility condition recalled below. The results are also extended to the linear evolution Stokes problem. Then in the second part, using a finite element discretization, we present some numerical simulations of the Stokes equations in a square modeling thus the well known lid-driven flow. The numerical solution of the lid driven cavity flow is facilitated by a regularization of the boundary data, as in other related equations with corner singularities ( [9], [10], [45], [24]). The regularization of the boundary data is justified by the trace theorem in the first part.


Publication Date:
2017
Date Submitted:
Aug 10 2018
Pagination:
313-341
ISSN:
1705-5105
Citation:
International Journal of Numerical Analysis and Modeling (IJNAM)
14
3
Note:
A freely accessible, full text version is available using the link(s) in External Resources.
External Resources:




 Record created 2018-08-10, last modified 2019-04-03


Rate this document:

Rate this document:
1
2
3
 
(Not yet reviewed)